Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 25, NWS Houston/Galveston, TX

September 4, 201123 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Sep 4, 2011, 9:23 PM CDT for 23 counties in Texas. It took effect at Sep 4, 2011, 10:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 9:23 PM CDT (02:23 UTC)
In effect from
Sep 4, 2011, 10:00 PM CDT
Expired
Sep 5, 2011, 7:00 PM CDT
In force
21 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WWUS74 KHGX 050223
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
923 PM CDT SUN SEP 4 2011

...STRONG NORTHERLIES TO PERSIST THROUGH LABOR DAY...

.A TIGHT BACKSIDE GRADIENT CREATED BY TROPICAL DEPRESSION LEE...IN
TANDEM WITH A PASSING EARLY LABOR DAY COLD FRONT...WILL HAVE MODERATE
TO STRONG NORTH WINDS IN PLACE THROUGH THE DAY. GUSTY WINDS WILL AGAIN
THREATEN TO TAKE DOWN DROUGHT WEAKEN SMALL TREES AND OR LIMBS. DRY AIR
COMING IN BEHIND THIS COLD FRONT WILL WORK WITH NORTH WINDS TO LOWER
HUMIDITIES TO BELOW 25 PERCENT. THUS...THERE WILL ALSO BE A CONTINUED
ELEVATED FIRE WEATHER THREAT.

TXZ213-214-236>238-060000-
/O.CAN.KHGX.WI.Y.0023.000000T0000Z-110905T0300Z/
/O.NEW.KHGX.WI.Y.0025.110905T0300Z-110906T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE...KATY...
LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...PASADENA...
PEARLAND...TEXAS CITY...TOMBALL...WINNIE
923 PM CDT SUN SEP 4 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT MONDAY. 

* EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 
  MPH. 

* TIMING...STRONG WINDS WILL PREVAIL THROUGH LABOR DAY.

* IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES 
  SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$

TXZ163-060000-
/O.CAN.KHGX.WI.Y.0024.000000T0000Z-110905T0300Z/
/O.NEW.KHGX.WI.Y.0025.110905T1800Z-110906T0000Z/
HOUSTON-
INCLUDING THE CITY OF...CROCKETT
923 PM CDT SUN SEP 4 2011

...WIND ADVISORY IS CANCELLED AT 10 PM CDT SUNDAY...

...WIND ADVISORY WILL BE IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY.
THE WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING...STRONG WINDS WILL PREVAIL THROUGH LABOR DAY AFTERNOON.

* IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING
  WILDFIRES. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$

TXZ164-176>179-195>200-210>212-226-227-235-060000-
/O.CAN.KHGX.WI.Y.0023.000000T0000Z-110905T0300Z/
/O.NEW.KHGX.WI.Y.0025.110905T1800Z-110906T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-JACKSON-LIBERTY-
MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...DAYTON...EAGLE LAKE...EDNA...
EL CAMPO...GROVETON...HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE...
LIBERTY...LIVINGSTON...MADISONVILLE...MISSOURI CITY...NAVASOTA...
ONALASKA...PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SHEPHERD...SUGAR LAND...THE WOODLANDS...TRINITY...WEIMAR...
WHARTON...WILLIS
923 PM CDT SUN SEP 4 2011

...WIND ADVISORY IS CANCELLED AS OF 10 PM CDT SUNDAY...

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY.
THE WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING...STRONG WINDS WILL PREVAIL THROUGH LABOR DAY AFTERNOON.

* IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING
  WILDFIRES. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
3 follow-up statements
722 
WWUS74 KHGX 050236
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
936 PM CDT SUN SEP 4 2011

...STRONG NORTHERLIES TO PERSIST THROUGH LABOR DAY...

.A TIGHT BACKSIDE GRADIENT CREATED BY TROPICAL DEPRESSION LEE...
IN TANDEM WITH A PASSING EARLY LABOR DAY COLD FRONT...WILL HAVE
MODERATE TO STRONG NORTH WINDS IN PLACE THROUGH THE DAY. GUSTY
WINDS WILL AGAIN THREATEN TO TAKE DOWN DROUGHT WEAKEN SMALL TREES
AND OR LIMBS. DRY AIR COMING IN BEHIND THIS COLD FRONT WILL WORK
WITH NORTH WINDS TO LOWER HUMIDITIES TO BELOW 25 PERCENT. THUS...
THERE WILL ALSO BE A CONTINUED ELEVATED FIRE WEATHER THREAT.

TXZ163-164-176>179-195>200-210>212-226-227-235-060000-
/O.EXT.KHGX.WI.Y.0025.110905T1500Z-110906T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HOUSTON-JACKSON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EDNA...EL CAMPO...GROVETON...HEMPSTEAD...HUNTSVILLE...
LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PIERCE...PRAIRIE VIEW...
RICHMOND...ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...
THE WOODLANDS...TRINITY...WEIMAR...WHARTON...WILLIS
936 PM CDT SUN SEP 4 2011

...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY.
THE WIND ADVISORY HAS BEEN CANCELLED.

* TIMING...STRONG WINDS WILL PREVAIL THROUGH LABOR DAY AFTERNOON.

* IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING 
  WILDFIRES. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$

TXZ213-214-236>238-060000-
/O.CON.KHGX.WI.Y.0025.110905T0300Z-110906T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE...KATY...
LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...PASADENA...
PEARLAND...TEXAS CITY...TOMBALL...WINNIE
936 PM CDT SUN SEP 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY...

* EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 
  MPH. 

* TIMING...STRONG WINDS WILL PREVAIL THROUGH LABOR DAY.

* IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES 
  SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
108 
WWUS74 KHGX 051008
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
508 AM CDT MON SEP 5 2011

...STRONG NORTHERLIES TO PERSIST THROUGH LABOR DAY...

.A VERY TIGHT PRESSURE GRADIENT WILL PRODUCE STRONG NORTHERLY
WINDS TODAY. NORTH WINDS ARE EXPECTED TO INCREASE QUICKLY
AFTER SUNRISE AND SUSTAINED WINDS SHOULD REACH 20 MPH BY 8 AM.
WIND SPEEDS WILL BEGIN TO TAPER OFF BY LATE AFTERNOON. LIGHTER
WINDS ARE EXPECTED FOR THE REST OF THE WEEK.

TXZ163-164-176>179-195>200-210>212-226-227-235-060000-
/O.EXT.KHGX.WI.Y.0025.110905T1008Z-110906T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HOUSTON-JACKSON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EDNA...EL CAMPO...GROVETON...HEMPSTEAD...HUNTSVILLE...
LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PIERCE...PRAIRIE VIEW...
RICHMOND...ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...
THE WOODLANDS...TRINITY...WEIMAR...WHARTON...WILLIS
508 AM CDT MON SEP 5 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...NORTH WINDS OF 20 TO 25 MPH WILL PREVAIL THROUGH MID
  AFTERNOON. WINDS WILL BEGIN TO DECREASE DURING THE LATE
  AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO WEAKEN.

* IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING 
  WILDFIRES. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$

TXZ213-214-236>238-060000-
/O.CON.KHGX.WI.Y.0025.000000T0000Z-110906T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE...KATY...
LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...PASADENA...
PEARLAND...TEXAS CITY...TOMBALL...WINNIE
508 AM CDT MON SEP 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* EVENT...NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS NEAR 35 
  MPH. WINDS WILL BEGIN TO DECREASE BY LATE AFTERNOON.

* TIMING...STRONG WINDS WILL PREVAIL THROUGH LABOR DAY.

* IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR WILDFIRES 
  SPREADING. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
859 
WWUS74 KHGX 051749
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1249 PM CDT MON SEP 5 2011

...STRONG NORTHERLIES WILL DIMINISH THIS EVENING...

.A VERY TIGHT PRESSURE GRADIENT WILL CONTINUE TO PRODUCE STRONG
NORTHERLY WINDS THIS AFTERNOON. NORTH WINDS ARE EXPECTED TO DIMINISH
LATE THIS AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO WEAKEN.
LIGHTER WINDS ARE EXPECTED FOR THE REST OF THE WEEK.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-060000-
/O.CON.KHGX.WI.Y.0025.000000T0000Z-110906T0000Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
1249 PM CDT MON SEP 5 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...NORTH WINDS OF 20 TO 25 MPH WILL PREVAIL THROUGH MID 
  AFTERNOON. WINDS WILL BEGIN TO DECREASE DURING THE LATE 
  AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO WEAKEN. 

* IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING 
  WILDFIRES. BOATING CONDITIONS WILL BE ROUGH ON AREA LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Sep 4, 9:09 PM CDT, 14 minutes earlier.

Area forecast discussion, Sep 4, 9:09 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
909 PM CDT SUN SEP 4 2011

.UPDATE...
AN EARLY LABOR DAY COLD FRONTAL PASSAGE WILL REINFORCE THE ALREADY
EXISTENT BACKSIDE PRESSURE GRADIENT OF LEE...AND INJECT A NICE SHOT
OF DRY AIR IN ACROSS THE REGION. BY TUESDAY...IT WILL FEEL MUCH
LIKE AUTUMN AROUND HERE...WE ARE DUE. NUMEROUS WILDFIRES PLAGUING
THE REGION WITH THE LARGEST OCCURRING IN COLORADO COUNTY (NORTH OF
COLUMBUS) AND IN HOUSTON COUNTY (EAST OF CROCKETT). DOWNGRADED TD
LEE WILL BE TAKEN UP INTO THE DEVELOPING GREAT LAKES TROUGH...AS
IT SHEARS OUT OVER THE EASTERN U.S. THE BACKSIDE PRESSURE GRADIENT
WILL SLACKEN TOMORROW NIGHT. IN THE MEANTIME...STRONG NORTHERLIES
WILL KEEP THE WIND ADVISORY ONGOING ACROSS THE COASTAL COUNTIES
DURING THE OVERNIGHT HOURS...BACK TO AREAWIDE PAST 1 PM CDT LABOR
DAY. WIND SPEEDS WILL BE SIMILAR TO THE PAST COUPLE OF DAYS AS
20-30 KNOT WINDS MIX DOWN UNDER CLEARING (MOSTLY SUNNY) SKIES. WIND
AND CAA WILL REGULATE LABOR DAY'S MAXIMUM TEMPERATURES TO THE UPPER
80S TO LOWER 90S.

OVER THE WATERS...THERE WILL BE AN EARLY MORNING EASTERN GULF WATER
GALE WARNING IN EFFECT (WITH A WESTERN WATER SCA). AN ALL WATER SCA
WILL BE IN EFFECT FROM LATE MONDAY MORNING UNTIL SUNSET. 31

&&

.PREV DISCUSSION... /ISSUED 702 PM CDT SUN SEP 4 2011/

UPDATE...
EXTENDED THE WIND ADVISORY FOR A FEW MORE HOURS. MANY REASONS TO
KEEP IT GOING INTO THE EVENING. ONE IS THE HIGHER NUMBER OF WILDFIRES
FLARING UP WITHIN THESE STRONG NORTHERLIES. ANOTHER IS AN APPROACHING
COLD FRONTAL BOUNDARY...TIMED TO CROSS THE FA BETWEEN 06 AND 12Z MONDAY.
MODELS ALL HAVE 40-50 KT WINDS AT 2K FT...WITH 55 KT KHGX VAD WINDS
AT 4K FT...AND NO LL DECOUPLING EXPECTED WITH NEARING FROPA. THUS...
SHOULD BE NO PROBLEM MIXING SOME OF THIS ENERGY DOWN TO SURFACE. IF
SUSTAINED WINDS DO FALL BELOW ADVISORY CRITERIA...EVENING GUSTS
SHOULD BE AT OR OVER 20 KTS. 31

PREV DISCUSSION... /ISSUED 550 PM CDT SUN SEP 4 2011/

AVIATION...
WINDS WILL BE THE PRIMARY WX ISSUE AGAIN TONIGHT AND AGAIN MONDAY.
TIGHT PRESSURE GRADIENT BETWEEN TS LEE AND AN INCOMING FRONTAL
BOUNDARY WILL PROBABLY KEEP THE GUSTS GOING OVERNIGHT. WILL
ADVERTISE THIS IN THE 00Z TAFS. IF FOR SOME REASON THEY DIE DOWN
WE'LL NEED TO THROW IN SOME LLWS WITH MODELS SHOWING 40-55KT
AROUND 2000FT OVERNIGHT. MAY SEE SOME REMNANT SHRA THIS EVENING
BUT SHOULDN'T AFFECT OPS AND SHOULD BE SHORT & INSIGNIFICANT SO
WON'T MENTION. ALSO MAY SEE SOME SMOKE OVER CLL THIS EVENING
COMPLEMENTS OF AN ONGOING FIRE IN LEON CO.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  87  56  87  55 /  10   0   0   0   0
HOUSTON (IAH)              72  90  59  88  58 /  10   0   0   0   0
GALVESTON (GLS)            76  87  65  88  69 /  10   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM TO 9 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     WIND ADVISORY FROM 1 PM TO 7 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
     GRIMES...HOUSTON...JACKSON...LIBERTY...MADISON...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     BRAZORIA...CHAMBERS...GALVESTON...HARRIS...MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 10 AM TO 9 PM CDT MONDAY FOR THE
     FOLLOWING ZONES: WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     GALE WARNING FROM 4 AM TO 10 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...31
Hazardous weather outlook, Sep 4, 3:59 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
359 PM CDT SUN SEP 4 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-060000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
359 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG AND GUSTY NORTH WINDS WILL PERSIST THROUGH THE LATE EVENING
HOURS IN RESPONSE TO TROPICAL STORM LEE AND AN APPROACHING COLD
FRONT. THESE WINDS...COUPLED WITH VERY DRY FUELS WILL CONTINUE TO
CREATE CRITICAL FIRE WEATHER CONDITIONS AND A RED FLAG WARNING
REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH DRIER AIR WILL MOVE INTO SOUTHEAST TEXAS ON MONDAY. THIS
AIRMASS...COUPLED WITH CONTINUED STRONG NORTH WINDS WILL KEEP FIRE
WEATHER CONDITIONS CRITICAL...AND A RED FLAG WARNING HAS BEEN ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:55 PM CDTGale WarningHGX12 hr
Sep 4, 9:55 PM CDTSmall Craft AdvisoryHGX33 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.